Advertisements

End of Chemo Year

Hey there! Remember when I was telling the story about my treatment? Me too! I was just getting to part of the story about the end of my chemotherapy infusions when I got a little distracted, had computer difficulties, got busy, went on vacation, got through the holidays, and, well, now this post is actually about me Thirteen Lucky Months ago. I left off talking about the day of my last chemo and how I was feeling going into it.

Since I was still a nervous patient and I had the added complexity of actually making the doctors nervous, I was able to see the oncologist before going down for my last infusion. As usual, I had a list of questions. I will spare you my notes about my upset stomach issues caused by the drugs. I had a chest cold and cough. There was green stuff instead of clear. I had a slight fever off and on. Yes, I could get it anyway. I had an ache in my armpit and breast. It had been there for months. I asked nearly every chance I had where someone would listen. I wanted to start working out. I had to wait until after the surgery and that release.

[Read more…]

Advertisements

Finishing up Chemo

As we headed into the holidays, my stomach was going crazy and things were just not smooth. These weekly chemo treatments were a bit annoying to be honest. I did much better mentally with the every three week regiment. Finding friends to go along was getting a little more difficult as well. Luckily, I had someone each time. My mind was racing pretty much all the time. Here I was, nearing the end of chemo, and I really didn’t know if it was working. I wanted to know, but was terrified to find out when I had my surgery.

[Read more…]

Then Everything Went to Crap

(I just couldn’t resist some potty humor. I apologize!)

When I last posted about my experience going through treatment for breast cancer, I hinted that my stomach was starting to be an issue. As I said, we were going into a lot of celebratory events and I was pretty much in a pattern of knowing when I needed to be, shall we say, close to home.

[Read more…]

Slightly Less Than Smooth Sailing

About half way through the Taxol, Perjeta, and Herceptin routine, things started to go slightly less than smoothly. I had some issues with my stomach, a rash, and I was getting more tired each time. Unlike the first set of drugs, these were hitting me each and every week with no time to bounce back. Good for getting the job done I suppose, but not so good for rest and relaxation. And to top it off, we were heading into the holidays. Overall, though, not too bad compared to what I hear from other patients’ experiences.

[Read more…]

Like the Energizer Bunny

So I left off as I was going into my third week of this chemotherapy regimen. This meant that it was a Taxol only week. My dad was my buddy this week for my treatment. I think it was the first he went with me. Week four was a three drug week and That Guy went with me and of course I fell asleep as I did every single time he went with me. Week five was back to one drug and a friend was able to go with me, and it was the first I was able to get an infusion without having to see a doctor before hand. My week six treatment was the first my mom was able to go with me. So we all just kept going and going and getting me through this. By the end of the sixth week I would be half done with the second group of chemotherapy drugs. Oh and you know, I started this blog at this point in my story.

[Read more…]

One Week at a Time

After the first day of my second treatment regimen, I was kind of expecting a restful boring few weeks ahead. I was not able to be left alone, drive, or take care of my kids independently so it made sense to expect someone to be here and be able to take it easy. I was also kind of itching to do things and so it was a difficult balance. It was a quest to get back to normal and feel productive, but also take it very easy. No problem, right?

[Read more…]

Back on Track

I had lost a week and missed my first scheduled infusion of this second chemotherapy treatment group as a result of the SVC Syndrome and time in the hospital. Now that I was out, I was ready to get back to it. Even though I had just been discharged the day prior, I had to meet with my oncologist to be cleared for treatment. They gave me an appointment for very early that next morning, before his normal appointment times start. No rest for the weary since we all know you don’t actually get to rest in the hospital!

[Read more…]

Sidestepping Side Effects – Mouth Sores

One of the most common side effects for both courses of chemotherapy drugs I have been given is mouth sores. Now, if you are like me, you are asking, what is that? I did not know and each time I went into the oncologist they would ask me if I had sores and I was like, “not that I know of.” “Oh, you’ll know,” was the response. So when they happened, all I can say is, “Yup, no mistaking that!”

[Read more…]

So Many Questions

This middle part of the week, as I continued to deflate, there were still a lot of questions. I was still stuck in bed. I was dizzy on and off. The left side of my face felt weird, including my eye, which is nerve wracking of course. No one had come to a consensus of whether I should be moving my legs around while I was in bed to prevent clots or if that would dislodge the clots I had.

[Read more…]

Sidestepping Side Effects – Rash

During my second group of chemotherapy drugs, I developed a rash on my face. The best way to describe it would be little white headed dots. They were all over my face, even along the rims of my eyes. As with any rash, getting to the cause and then taking steps to prevent it, took a few different doctors and treatments plans.

[Read more…]